Key result
Deslanoside toxicity from a cumulative 7.5 mg dose triggers fatal bidirectional ventricular tachycardia.
Why the study?
Bidirectional ventricular tachycardia is an uncommon diagnosis most characteristically caused by digitalis intoxication, requiring clinical awareness.
Case Report (n=1)
No
Alerts clinicians to digitalis toxicity risk with deslanoside in septic HF; single case leaves open broader safety evaluation.
Bidirectional ventricular tachycardia (BDVT) is defined by beat-to-beat alternation of the QRS axis on the electrocardiogram. Its diagnosis is uncommon, and the most characteristic etiology is digitalis intoxication (DI). We report the case of a patient with heart failure of valve origin admitted for sepsis that progressed to BDVT and death, associated with DI.
No takes yet. Share an insight, caveat, or question.
Luciano et al. (2021) conducted a case report in Bidirectional Ventricular Tachycardia / Digitalis Intoxication (n=1). Deslanoside was evaluated on Development of bidirectional ventricular tachycardia and death. Deslanoside administration in a 56-year-old man with heart failure and sepsis led to a cumulative dose of 7.5 mg, resulting in fatal bidirectional ventricular tachycardia from digitalis intoxication.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: